Flood, Northeast
- When
- March 23, 1:00 PM AST to 3:00 PM AST
- Where
- Northeast County, Ceiba
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
Heavy rains caused a small stream to overflow its banks in a poor drainage area affecting 10 houses in Aguas Claras sector with mud and water.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Heavy rains caused a small stream to overflow its banks in a poor drainage area affecting 10 houses in Aguas Claras sector with mud and water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 23, 11:30 AM AST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1130 AM AST FRI MAR 23 2001
THE COLD FRONT WAS LOCATED IN THE MONA CHANNEL THIS MORNING. THE
FRONT IS SLOW TO MOVE EAST BECAUSE THE FLOW ALOFT IS NOT STRONG
ENOUGH TO PUSH IT EAST CONSEQUENTLY IT STAYS IN ONE PLACE AND
WEAKENS. SINCE THE AIR MASS IS UNSTABLE DETERMINED FROM THE SJU
12Z RAOB I KEPT THE MENTION OF THUNDERSTORMS THIS AFTERNOON BUT
I LOWERED THE POPS. THE WIND WILL BE MORE LIGHT AND VARIABLE
THAN ANYTHING ELSE SO I MADE SOME CHANGES THERE ALSO. THE NEXT
COLD FRONT EARLY NEAT WEEK LATE MON-WED HAS A MUCH BETTER CHANCE
GETTING THROUGH HERE AND WILL HAVE A GREATER IMPACT ON THE WEATHER
FOR PR/VI. SOME CHANGES WERE MADE TO THE MARINE FORECAST ALSO.
EQUIPMENT: NO EQUIPMENT PROBLEMS AT THIS TIME.
17
.SJU...
.PR...FFA PRZ002>004 TIL 20Z.
.VI...NONE.
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
OR
HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST FRI MAR 23 2001
UNSTABLE ATMOSPHERIC CONDITIONS AND BOUNTIFUL MOISTURE AHEAD OF A
FRONTAL BOUNDARY WILL RESULT IN NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS PUERTO RICO. THE
STORMS WILL MOVE VERY SLOWLY DUE TO LIGHT WINDS...RESULTING IN
LOCALLY HEAVY RAINFALL. SOILS ARE SATURATED ACROSS EASTERN PUERTO
RICO FROM CONSIDERABLE RAINFALL DURING THE PAST SEVERAL DAYS. ANY
ADDITIONAL RAINFALL IN THESE AREAS WILL LIKELY CAUSE STREAMS AND
RIVERS TO RISE AND FLOOD URBAN AND LOW LYING AREAS. HENCE A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON FOR ALL
MUNICIPALITIES IN THE NORTHEAST...SOUTHEAST AND EASTERN INTERIOR
ZONES OF PUERTO RICO.
MV
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
PUERTO RICO AND U.S. VIRGIN ISLANDS WEBSITE ON THE INTERNET AT (ALL
LOWERCASE LETTERS).
HTTP://WWW.SRH.NOAA.GOV/SJU
OR
HTTP://WWW.UPR.CLU.EDU/NWS1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2001Every state in 2001This day in weather historyWarnings in Puerto Rico, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230196.